MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134450
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240); Insufficient Information (4580)
Date of Event 01/09/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol mesh ¿ composix l/p (device #3).Additional emdrs were submitted to represent the bard flat mesh (device #1) and the bard/davol mesh ¿ ventralex (device #2).Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard mesh (bard flat mesh), bard/davol ventralex and composix l/p, circle on (b)(6) 2011 and/or (b)(6) 2012 and/or (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2011) is considered to be a best estimate.This supplemental emdr represents the bard/davol mesh ¿ composix l/p (device 1).Additional supplemental emdrs were submitted to represent the bard flat mesh (device 3) and the bard/davol mesh ¿ ventralex (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard mesh (bard flat mesh), bard/davol ventralex and composix l/p, circle on (b)(6) 2011 and/or (b)(6) 2012 and/or (b)(6) 2013.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2011 ¿ patient was diagnosed with pelvic adhesions, periumbilical incisional hernia thereby underwent laparoscopic repair with the implant of composix l/p mesh (device 1).Per op notes, ¿hernia was seen in the periumbilical area which was incisional from a tubal ligation.The composix l/p mesh (device 1) was placed in perineal area and sutured circumferentially around hernia, then tacks were used to secure the mesh in anterior abdominal wall.¿ (b)(6) 2012 ¿ patient was diagnosed with chronic abdominal pain, incarcerated ventral hernia, adhesion thereby underwent laparoscopic lysis of adhesion and open repair with the removal of mesh (device 1) and implant of ventralex mesh (device 2).Per op notes, ¿pelvic adhesions from colon were taken down.The large incarcerated anterior wall ventral hernia which had been repaired previously with mesh was noted.The mesh (device 1) was curled and rolled and scarred up into the hernia sac itself and palpable externally.The mesh (device 1) and clips were removed.A large ventralex mesh (device 2) was placed into the wound and anchored to fascia using suture.¿ (b)(6) 2012 ¿ patient was diagnosed with incarcerated recurrent ventral hernia thereby underwent open repair with the removal of mesh (device 2).Per op notes, ¿the hernia sac was identified.The inferior rectus fascia had retracted, and insufficient anchoring of previous patch was noted.The hernia sac was left insitu and patch (device 2) was removed.¿ (b)(6) 2013 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of bard flat mesh (device 3).Per op notes, ¿the hernia sac was identified.A properitoneal plane was developed in the inferior aspect and connected to peritoneum.A bard flat mesh (device 3) was placed into defect and closed circumferentially using sutures.¿ (b)(6) 2019 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventralex patch (device 4).Per op notes, ¿the hernia sac was circumferentially opened at the level of the fascial defect.The omental contents were displaced into abdominal cavity.The previous mesh (device 3) was at inferior portion of defect.A large ventralex patch (device 4) was placed into abdominal cavity with the marlex portion in opposition to intra abdominal wall and tacked.¿.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key14726885
Report Number1213643-2022-94783
Device Sequence Number2276087
Product Code FTL
UDI-Device Identifier00801741031267
UDI-Public(01)00801741031267(17)160828(10)HUVG0686
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Catalogue Number0134450
Device Lot NumberHUVG0686
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer12/02/2025
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age24 YR
Patient SexFemale